Hide this
 

Aspirin, Ace Inhibitor Combination May Be Dangerous

January 02, 2008 | 4,853 views

People who are taking aspirin in combination with the blood-pressure lowering ACE inhibitor drugs after angioplasty may be at risk for a dangerous drug interaction, according to a study presented last week at the American College of Cardiology meeting. In a study of more than 2,600 people who had undergone an angioplasty -- a catheter-based procedure used to clear clogged arteries -- the mortality rate was 3.7% in patients on ACE inhibitors and aspirin compared with 1.2% in those on aspirin alone. That's a 3-fold increase in risk of death.

COMMENT: ACE inhibitors are very powerful drugs that have clearly been shown to be helpful in congestive heart failure. However, there are many other adjunctive therapies that can be used. If you have to take aspirin or any other non-steroidal anti-inflammatory (such as Advil or prescription like drugs) it would be wise to consider implementing some of the other options of heart failure or some other strategies to reduce the use of aspirin.

Click Here and be the first to comment on this article

Thank you! Your purchases help us support these charities and organizations.